Vol. 34, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The strict topology on bounded sets

F. Dennis Sentilles

Vol. 34 (1970), No. 2, 529–540
Abstract

If B is a Banach algebra with approximate identity and the Banach space X is a left B-module, the strict topology ,8 on X is the topology given by the seminorms x →∥Tx, one for each T B. It is shown that β is the finest locally convex topology on X agreeing with itself on the bounded sets in X, and that in certain circumstances a single semi-norm x →∥Axdetermines β on each bounded set. It is then natural to investigate the sufficiency of sequences in determining the strict topology. A study is made of the finest locally convex topology on X having the same convergent sequences as β, and sufficient conditions are given which place the strict topology in the context of earlier sequential studies of other authors.

Mathematical Subject Classification
Primary: 46.50
Milestones
Received: 7 November 1969
Published: 1 August 1970
Authors
F. Dennis Sentilles